Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 12, 2016, 7:42 PM CDT for Presidio County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 7:42 PM CDT (00:42 UTC)
- Expired
- May 12, 2016, 8:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
270
WUUS54 KMAF 130042
SVRMAF
TXC377-130130-
/O.NEW.KMAF.SV.W.0042.160513T0042Z-160513T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 PM CDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PRESIDIO COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 830 PM CDT
* AT 741 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OCHOA...OR 7
MILES NORTHWEST OF PRESIDIO...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRESIDIO...PRESIDIO LELY INTERNATIONAL AIRPORT...FORT LEATON...BIG
BEND RANCH STATE PARK...REDFORD AND OCHOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2973 10439 2956 10402 2938 10413 2940 10417
2943 10418 2946 10422 2949 10421 2948 10423
2952 10426 2953 10432 2952 10433 2954 10438
2963 10448 2964 10450 2963 10451 2967 10454
TIME...MOT...LOC 0041Z 312DEG 28KT 2963 10448
HAIL...1.00IN
WIND...60MPH
$$
842 follow-up statements
775
WWUS54 KMAF 130110
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
810 PM CDT THU MAY 12 2016
TXC377-130130-
/O.CON.KMAF.SV.W.0042.000000T0000Z-160513T0130Z/
PRESIDIO TX-
810 PM CDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN PRESIDIO COUNTY...
AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PRESIDIO LELY
INTERNATIONAL AIRPORT...OR NEAR PRESIDIO...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRESIDIO...PRESIDIO LELY INTERNATIONAL AIRPORT...FORT LEATON...BIG BEND
RANCH STATE PARK...REDFORD AND OCHOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2973 10439 2956 10402 2938 10413 2940 10417
2943 10418 2946 10422 2949 10421 2948 10423
2952 10426 2953 10432 2952 10433 2954 10438
2963 10448 2964 10450 2963 10451 2967 10454
TIME...MOT...LOC 0109Z 283DEG 19KT 2964 10432
HAIL...1.00IN
WIND...60MPH
$$
84312
WWUS54 KMAF 130129
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
829 PM CDT THU MAY 12 2016
TXC377-130138-
/O.EXP.KMAF.SV.W.0042.000000T0000Z-160513T0130Z/
PRESIDIO TX-
829 PM CDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRESIDIO COUNTY
WILL EXPIRE AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 2973 10439 2956 10402 2938 10413 2940 10417
2943 10418 2946 10422 2949 10421 2948 10423
2952 10426 2953 10432 2952 10433 2954 10438
2963 10448 2964 10450 2963 10451 2967 10454
TIME...MOT...LOC 0126Z 312DEG 28KT 2964 10432
$$
84What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:50 PM CDT, 52 minutes earlier.
Area forecast discussion, May 12, 6:50 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 650 PM CDT THU MAY 12 2016 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... VFR conditions will continue through late this evening, though MVFR/IFR ceilings are expected to return to all area terminals overnight. The lowest ceilings (IFR, potentially LIFR) are expected around daybreak, with VFR conditions not expected to return until after 18Z Friday for all but CNM, which could see improvement by late morning. Winds will remain E/SE through the period, and should stay at or below 12KT. && .PREV DISCUSSION... /issued 123 PM CDT THU MAY 12 2016/ DISCUSSION... An upper trough moving across the central plains today has pushed a front southward. After it passes east an upper ridge will build in behind bringing warming wx. An upper low moves ashore the NW coast Saturday slowly passing over the 4 corners region by early next week. After several days of unseasonably warm wx with highs in the mid to upper 90s a strong cold front blew into the area this morning with a gusty north wind. There were some showers along the front this morning but most rain was east of the area. The wind will come back around to the south Friday with an increase in temps but another front late Saturday will delay a return to warmer temps. Look to briefly see 90s return early next week before more cooling knocks highs back into the 80s by mid week. There will be a chance of showers and storms tonight... best chance will be south across the Lower Trans Pecos and Big Bend region. On Friday the best rain chances look to shift over to the Davis Mountains/Marfa Plateau. Friday night have two areas of rain chances... one west of the Pecos and the other spreading down from the north along and ahead of the next front. Saturday and Saturday night looks to be the best chance of storms... could have a few strong to severe. SPC has much of the area in a marginal risk on day 3/Saturday along and behind the front. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 60 85 65 83 / 20 10 20 50 Carlsbad 58 90 65 87 / 20 10 30 40 Dryden 69 90 70 91 / 40 10 10 30 Fort Stockton 65 89 67 89 / 40 20 20 40 Guadalupe Pass 58 84 64 83 / 20 30 30 30 Hobbs 57 85 60 84 / 20 10 30 50 Marfa 56 84 53 81 / 30 40 30 30 Midland Intl Airport 62 87 66 85 / 20 10 20 50 Odessa 63 87 67 87 / 20 10 20 50 Wink 60 91 65 90 / 20 10 20 40 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. &&
Hazardous weather outlook, May 12, 1:21 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT THU MAY 12 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 121 PM CDT THU MAY 12 2016 /1221 PM MDT THU MAY 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MAY DEVELOP NEAR A COLD FRONT IN THE BIG BEND AND LOWER TRANS PECOS THIS AFTERNOON INTO TONIGHT. FREQUENT LIGHTNING...HAIL...AND GUSTY WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS THROUGH THE WEEKEND FOR THE ENTIRE AREA. A FEW COULD BE STRONG TO SEVERE WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 12, 4:52 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
452 PM CDT THU MAY 12 2016
TXZ081-122215-
BIG BEND AREA TX-
452 PM CDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 515 PM CDT...
AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CASTOLON...OR 14 MILES SOUTHWEST OF CHISOS BASIN...MOVING NORTHEAST AT
15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHISOS BASIN...CASTOLON AND BIG BEND NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2904 10341 2904 10343 2907 10345 2907 10347
2908 10347 2912 10351 2912 10352 2914 10353
2914 10355 2916 10355 2938 10339 2918 10315
2903 10339
TIME...MOT...LOC 2151Z 223DEG 15KT 2911 10346
10Special weather statement, May 12, 7:10 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
710 PM CDT THU MAY 12 2016
TXZ079-080-130100-
MARFA PLATEAU TX-PRESIDIO VALLEY TX-
710 PM CDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PRESIDIO COUNTY
UNTIL 800 PM CDT...
AT 710 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ADOBES...OR 20 MILES NORTHWEST OF PRESIDIO...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHINATI MOUNTAINS AND ADOBES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2992 10448 2968 10440 2968 10454 2969 10453
2970 10455 2974 10456 2974 10455 2975 10457
2977 10457 2983 10462 2984 10461 2984 10462
2987 10463
TIME...MOT...LOC 0010Z 271DEG 8KT 2978 10462
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:10 PM CDT | Special Weather Statement | MAF | Presidio | 50 min |
| May 13, 2:11 PM CDT | Special Weather Statement | MAF | Jeff Davis | 34 min |
| May 13, 2:48 PM CDT | Special Weather Statement | MAF | Jeff Davis | 27 min |
| May 13, 4:12 PM CDT | Special Weather Statement | MAF | Jeff Davis | 33 min |
| May 13, 4:28 PM CDT | Special Weather Statement | MAF | 32 min | |
| May 13, 4:59 PM CDT | Special Weather Statement | MAF | 31 min | |
| May 13, 5:34 PM CDT | Special Weather Statement | MAF | Pecos | 41 min |
| May 13, 5:42 PM CDT | Special Weather Statement | MAF | Brewster | 33 min |
| May 13, 5:43 PM CDT | Special Weather Statement | MAF | Presidio | 47 min |
| May 13, 6:15 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| May 13, 6:18 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| May 13, 6:23 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| May 13, 6:57 PM CDT | Special Weather Statement | MAF | Brewster | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.